MAUDE Adverse Event Report: HOUSTON GENERATOR MODEL 106; STIMULATOR, AUTONOMIC NERVE, IMPLANTED FOR EPILEPSY

HOUSTON GENERATOR MODEL 106; STIMULATOR, AUTONOMIC NERVE, IMPLANTED FOR EPILEPSY
Model Number 1000-D
Medical Device Problem Codes Premature Discharge of Battery (1057); Electrostatic Discharge (2149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that error code 14 was seen upon interrogation, the generator was in a "disabled" status.The associated error code read: "the generator is currently disabled due to error code 14.The generator is not supplying stimulation." the patient has reportedly not perceived stimulation.Diagnostics are within normal limits.The patient's settings were reduced from 3.25 ma -->.75 ma (normal mode) & 3.5 ma ---> 1 ma (magnet mode).After this output reduction, the output current was able to be delivered.A battery life calculation was performed indicating that the device had depleted faster than expected.A review of the generator's data was conducted, revealing confirmation of the error code 14 issue.Based on an internal review of the details of the event, it was reported that the cause of the event was likely related to electrocautery.Later, as anticipated, a report of premature end of life was alleged.It was reported that the battery was at was at 75-100% battery life on (b)(6) 2025 but was seen at 8-15% battery life on (b)(6) 2026.The surgeon claimed that electrocautery was not used during the initial implant procedure.Updated tablet data was not provided; no further investigation can be conducted as a result.
 
Event or Problem Description
Later, an updated was received indicating that the generator was replaced prophylactically.It was reported that the explanted generator was discarded and is unavailable for return.No corrective action is needed as there is no new harm or risk established for the patient or user.

Brand Name
GENERATOR MODEL 106
Common Device Name
STIMULATOR, AUTONOMIC NERVE, IMPLANTED FOR EPILEPSY
Manufacturer (Section D)
HOUSTON
100 cyberonics boulevard
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key24932922
Report Number1644487-2026-10477
Device Sequence Number17438359
Product Code LYJ
UDI-Device Identifier05425025750528
UDI-Public05425025750528
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/05/2025
Device Model Number1000-D
Device Lot Number7472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale